Hairball, Thick sticky phlem can't seem to pass?
I've read your article on Phlem and the many different causes that you listed in which excessive production of phlem would be a symptom. Which, by the way, was very informative. Thanks! I still dont think we've got the culprit responsible for my particular problem though.
What would cause a fur ball or hair like feeling in the way back of my throat. The hairs almost feel like they wiggle sometimes. I can't seem to get it swallowed or coughed up either. It just seems to sit there in the back of my throat ALL THE TIME. It feels like the phlem is very sticky and I'm able to say that because after I try to force a vigorous swallow, trying to clear the throat area it feels sort of stringy, like stuff is stuck to the walls of my throat. Also, I dont seem to be able to drink enough liquids in order to cure this dry throat feeling. I bet I could put a garden hose down my throat turn it on and aside from the possible drowning I'd experience... My throat would still be dry? WHY?
Postnasal drip is drainage from the nose and sinuses dripping down the back of the throat. This drainage could be from a number of reasons. One is an allergic reaction to inhaling something. A second reason is a nonallergic, noninfectious inflammation. A third reason is chronic sinusitis. This can cause irritation of the throat and lungs.
A nasal wash helps remove phlegm from the nose and sinuses. This can temporarily reduce the postnasal drip and lessen irritation. A prescription nasal steroid spray decreases nasal swelling and phlegm production. This may prevent the postnasal drip and irritation. To get the most out of a nasal steroid spray use it after doing a nasal wash. A nasal steroid spray does not provide immediate relief of symptoms. It may require several weeks of routine use to become effective. Please read our Nasal Wash MedFact at http://www.nationaljewish.org/medfacts/nasal.html for more information about this technique. Share this information with your doctor to see if you would benefit from this daily treatment.
This could cause a fur ball or hair like feeling in the way back of your throat. When this phlegm is thick it can feel stringy and stick to the walls of your throat. It can be difficult to move thick phlegm by swallowing, coughing, or throat clearing. Thinning this phlegm will help it to move easier. As long as you are not on a fluid restriction, drinking 6 to 8 8-ounce glasses, about 2.5 quarts, of non-caffeine non-alcoholic fluid each day will keep this phlegm thin. Another option to discuss with your doctor is trying a medicine that thins phlegm such as guaifenesin.
You will need to see a doctor to find out the nature of the problem that is causing your symptoms to continue. An allergist would be the type of specialist to identify if this is due to allergies and your upper airways or sinuses and the best treatment. An ENT would be the type of specialist to identify why your throat would still be dry and the best treatment.
I too suffer from this wierd hairball, thick sticky phlem symptom. I have no idea what's going on. I seem to suffer at night only and not at all during the day. I find that chewing on ice cubes "help" me. I don't know why but it seems to help. I have no idea what a nasal wash is and i hope walgreens carries it because if that is the remedy then I will buy it. I'm glad to know that someone else has this and not just me. It is a very annoying situation and i hope this can help everyone. I just wanted to offer some suggestions that work for me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.